MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0029810710
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 95% stenosed target lesion was located in a moderately tortuous and severely calcified coronary artery.A 2.50 x 24mm synergy xd drug-eluting stent was advanced for treatment but it could not advance across the lesion.An additional balloon was used to predilate the lesion again.A longer stent was inserted into the lesion, but it also could not advance.A guidezilla catheter was then used to facilitate passage through the vessel.The stent was re-inserted and successfully crossed the lesion.However, upon attempting to inflate the balloon to expand the stent, the indeflator did not register any pressure and the stent could not be deployed.When the stent was being removed, it detached within the hemostasis valve, about 1/3 from the distal end of the catheter.The procedure was completed with a different device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 2.50 x 24mm stent delivery system (sds) was returned for analysis.A visual and tactile examination revealed that the hypotube identified multiple kinks along the hypotube.A visual and tactile examination of the distal shaft and mid-shaft section found a break.The distal section of the device was broken into 3 sections.The midshaft was stretched and broken at the wire port bond.The distal section of the device was detached, 13.4cm in length from the bumper tip to the polymer extrusion.At the laser cut region a break was identified 109cm distal from the distal end of the strain relief.Microscopic analysis revealed that the stent was found to be damaged, with struts flattened at the distal end of the stent.Balloon cones were reviewed, and no issues were noted.Balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.No signs of movement, stent was set between the proximal and distal markerbands.Examination of the distal shaft and mid-shaft section via scope identified damage on the distal shaft.Further examination found that the inner lumen along with the distal markerband to be flattened.Bumper tip showed no signs of distal tip damage.No issues were noted with the proximal markerband however, the distal markerband was flattened.The crimped stent outer diameter was measured by snap gauge and the result was within max crimped stent profile measurement.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19428354
Report Number2124215-2024-32958
Device Sequence Number12749434
Product Code NIQ
UDI-Device Identifier08714729980827
UDI-Public08714729980827
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2024
Device Lot Number0029810710
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date05/30/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale